Alert archive / Illinois / Areal Flood Warnings in 2015

Areal Flood Warning 21, NWS Lincoln, IL

December 30, 20157 counties in Illinois

NWS Lincoln, IL issued this areal flood warning at Dec 30, 2015, 3:27 PM CST for 7 counties in Illinois. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 30, 2015, 3:27 PM CST (21:27 UTC)
Expired
Dec 31, 2015, 3:30 PM CST
In force
24 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Christian County, IL, Coles County, IL, Douglas County, IL, Edgar County, IL, Moultrie County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WGUS43 KILX 302127
FLWILX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
327 PM CST WED DEC 30 2015

ILC021-029-041-045-139-173-183-312130-
/O.NEW.KILX.FA.W.0021.151230T2127Z-151231T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLES-VERMILION-EDGAR-MOULTRIE-CHRISTIAN-SHELBY-DOUGLAS-
327 PM CST WED DEC 30 2015

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLOOD WARNING FOR...
  COLES COUNTY IN EAST CENTRAL ILLINOIS...
  VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
  EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
  MOULTRIE COUNTY IN CENTRAL ILLINOIS...
  CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  SHELBY COUNTY IN CENTRAL ILLINOIS...
  DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 330 PM CST THURSDAY

* AT 327 PM CST...EMERGENCY MANAGEMENT REPORTED FLOODING OF RURAL
  ROADS AND LOW LYING AREAS IN THE WARNED AREAS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DANVILLE...CHARLESTON...MATTOON...TAYLORVILLE...PARIS...
  SHELBYVILLE...TUSCOLA...SULLIVAN...PANA...HOOPESTON...GEORGETOWN...
  WESTVILLE...ARCOLA...TILTON...VILLA GROVE...ARTHUR...CATLIN...
  MOWEAQUA...NEOGA AND OAKWOOD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 57 BETWEEN MILE MARKERS 169 AND 217.
 INTERSTATE 74 BETWEEN MILE MARKERS 199 AND 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3948 8753 3948 8801 3938 8802 3938 8845
      3922 8847 3921 8851 3922 8914 3935 8914
      3936 8953 3964 8953 3974 8942 3982 8923
      3966 8914 3965 8881 3979 8874 3979 8846
      3988 8846 3988 8794 4049 8793 4049 8753

$$

HJS
1 follow-up statement
553 
WGUS83 KILX 312126
FLSILX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
326 PM CST THU DEC 31 2015

ILC021-029-041-045-139-173-183-312135-
/O.EXP.KILX.FA.W.0021.000000T0000Z-151231T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLES-VERMILION-EDGAR-MOULTRIE-CHRISTIAN-SHELBY-DOUGLAS-
326 PM CST THU DEC 31 2015

...THE FLOOD WARNING WILL EXPIRE AT 330 PM CST COLES...VERMILION...
EDGAR...MOULTRIE...CHRISTIAN...SHELBY AND DOUGLAS COUNTIES...

LAW ENFORCEMENT AND EMERGENCY MANAGERS INDICATE THAT WIDESPREAD
FLOODING HAS SUBSIDED. THERE ARE SOME ROADS CLOSE TO RIVERS THAT
STILL ARE BEING AFFECTED. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 3948 8753 3948 8801 3938 8802 3938 8845
      3922 8847 3921 8851 3922 8914 3935 8914
      3936 8953 3964 8953 3974 8942 3982 8923
      3966 8914 3965 8881 3979 8874 3979 8846
      3988 8846 3988 8794 4049 8793 4049 8753

$$
GEELHART

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this areal flood warning went out at Dec 30, 2:41 PM CST, 46 minutes earlier.

Area forecast discussion, Dec 30, 2:41 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Lincoln IL
241 PM CST WED DEC 30 2015

.SHORT TERM...(Tonight)
ISSUED AT 241 PM CST WED DEC 30 2015

As the shortwave pulls off to the northeast, weak high pressure will
continue to build into the region.  However, ample low level
moisture will remain in place through the overnight hours, keeping
the stratus deck over Central Illinois.  Low clouds overnight and
low temperatures in the 20s are expected.  Weak WSW winds will
continue as well.

&&

.LONG TERM...(Thursday through Wednesday)
ISSUED AT 241 PM CST WED DEC 30 2015

Shortwave that triggered light snow over the northern portions of
the region this morning, has moved well off to the northeast. High
pressure will build in tonight and through Thursday. However, lack
of dry air in boundary layers will keep conditions cloudy with
slightly below normal temperatures expected.

Couple of weak upper level troughs expected to move through region
into the weekend. Surface high pressure will be in control over the
area. The result will therefore be dry conditions. Main surface
coldfront to move through Sunday night, as more significant short
wave moves south over Great Lakes. Still dry conditions though, but
with some reinforcing cool air to move in.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
ISSUED AT 1149 AM CST WED DEC 30 2015

MVFR conditions expected to continue through the overnight hours.
Low level moisture trapped in the boundary layer reinforced by
recent rains will keep the stratus firmly in place. Winds are out
of WSW and less than 10kts.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...HJS
LONG TERM...Goetsch
AVIATION...HJS
Hazardous weather outlook, Dec 30, 3:26 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
326 PM CST WED DEC 30 2015

ILZ027>031-036>038-040>042-047>051-310930-
CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
326 PM CST WED DEC 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIVER FLOODING AND FLOODING OF SOME LOW LYING COUNTY ROADS WILL
CONTINUE THROUGH TONIGHT, AS A RESULT OF THE EXCESSIVE RAINFALL.
OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD RIVER FLOODING WILL CONTINUE OVER THE NEXT SEVERAL
DAYS...IN RESPONSE TO THE RECENT HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

ILZ043>046-052>057-061>063-066>068-071>073-310930-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-
RICHLAND-SHELBY-VERMILION-
326 PM CST WED DEC 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIVER FLOODING AND FLOODING OF LOW LYING COUNTY ROADS WILL
CONTINUE THROUGH TONIGHT, AS A RESULT OF THE EXCESSIVE RAINFALL.
OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD RIVER FLOODING WILL CONTINUE OVER THE NEXT SEVERAL
DAYS...IN RESPONSE TO THE RECENT HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

GOETSCH

In the hours before

Local storm report, Dec 30, 10:30 AM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 AM CST WED DEC 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             PEORIA                  40.74N 89.61W
12/30/2015  M1.3 INCH        PEORIA             IL   MESONET

&&

JRP
Local storm report, Dec 30, 10:33 AM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1033 AM CST WED DEC 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     SNOW             PEKIN                   40.57N 89.63W
12/30/2015  M1.1 INCH        TAZEWELL           IL   MESONET

&&

JRP
Local storm report, Dec 30, 10:34 AM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1034 AM CST WED DEC 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     SNOW             1 NE MORTON             40.62N 89.45W
12/30/2015  M1.5 INCH        TAZEWELL           IL   TRAINED SPOTTER

0734 AM     SNOW             MORTON                  40.61N 89.47W
12/30/2015  M1.5 INCH        TAZEWELL           IL   NWS EMPLOYEE

0800 AM     SNOW             MINONK                  40.90N 89.04W
12/30/2015  M2.5 INCH        WOODFORD           IL   CO-OP OBSERVER

0800 AM     SNOW             LACON                   41.02N 89.41W
12/30/2015  M1.2 INCH        MARSHALL           IL   CO-OP OBSERVER

0800 AM     SNOW             5 NW PEORIA             40.80N 89.68W
12/30/2015  M1.4 INCH        PEORIA             IL   CO-OP OBSERVER

0930 AM     SNOW             7 NW PEORIA             40.82N 89.70W
12/30/2015  M1.4 INCH        PEORIA             IL   NWS EMPLOYEE

0930 AM     SNOW             HENRY                   41.11N 89.36W
12/30/2015  M1.3 INCH        MARSHALL           IL   EMERGENCY MNGR

0945 AM     SNOW             PEKIN                   40.57N 89.63W
12/30/2015  M1.1 INCH        TAZEWELL           IL   MESONET

1000 AM     SNOW             PEORIA                  40.74N 89.61W
12/30/2015  M1.3 INCH        PEORIA             IL   MESONET

&&

JRP
Local storm report, Dec 30, 11:53 AM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1153 AM CST WED DEC 30 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     SNOW             1 NW GERMANTOWN HILLS   40.78N 89.48W
12/30/2015  M1.6 INCH        WOODFORD           IL   COCORAHS

            COCORAHS STATION GERMANTOWN HILLS 1.3 NW
            /IL-WF-12/

&&

NWS LINCOLN IL
IRIS SYSTEM
Local storm report, Dec 30, 11:54 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1154 AM CST WED DEC 30 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 SSE MORTON            40.60N 89.46W
12/30/2015  M1.7 INCH        TAZEWELL           IL   COCORAHS

            COCORAHS STATION MORTON 1.0 SSE /IL-TZ-14/

&&

NWS LINCOLN IL
IRIS SYSTEM
Local storm report, Dec 30, 11:55 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1155 AM CST WED DEC 30 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SNOW             4 NE LAWN RIDGE         41.02N 89.56W
12/30/2015  M1.0 INCH        MARSHALL           IL   COCORAHS

            COCORAHS STATION 3 NE LAWN RIDGE /IL-MH-3/

&&

NWS LINCOLN IL
IRIS SYSTEM

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 10:17 AM CSTFlash Flood WarningILXCrawford, Jasper, Richland14 hr
Dec 30, 11:57 AM CSTAreal Flood WarningILXClark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more24 hr
Dec 30, 2:18 PM CSTAreal Flood WarningILXSangamon48 hr

Nearby

Areal Flood Warnings in Illinois, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.